Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Abdominal cramping and tender breasts after taking emergency contraceptive pill. Is this normal?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I took the ecp 5 Days ago and I am having a lot of abdominal cramping and very tender breasts . is this normal, or could I be pregnant and see my obgyn. Could there be a risk of an eptopic pregnancy.
Posted Sat, 16 Nov 2013 in Women's Health
Answered by Dr. Rakhi Tayal 7 hours later
Brief Answer:
This is not due to pregnancy.

Detailed Answer:
Thanks for trusting us with your health concern.
The chances of pregnancy are minimal if you took the pill within 24 hours of the unprotected sex.
The abdominal cramping and tenderness in the breasts could be due to the high dose hormonal pill that you have taken. There can be a mild irregular spotting also. This will subside on its own in 5-7 days without any treatment.
Your periods can also be delayed by a few days due to this pill. Do wait for your periods and test for pregnancy if the periods are overdue by more than 7 days.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor